Alert archive / Hawaii / High Surf Warnings in 2018

High Surf Warning 3, NWS Honolulu, HI

February 2, 20184 counties in Hawaii

NWS Honolulu, HI issued this high surf warning at Feb 2, 2018, 3:13 PM HST for 4 counties in Hawaii. It took effect at Feb 2, 2018, 3:22 PM HST. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 2, 2018, 3:13 PM HST (01:13 UTC)
In effect from
Feb 2, 2018, 3:22 PM HST
Expired
Feb 4, 2018, 3:35 PM HST
In force
48 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2018-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2018-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

414 
WHHW40 PHFO 030113
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
313 PM HST Fri Feb 2 2018

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU 
KAUAI OAHU AND MOLOKAI...NORTH FACING SHORES OF MAUI AND WEST
FACING SHORES OF THE BIG ISLAND...

.A new and very large northwest swell is expected to arrive this 
evening and boost surf back well above warning level for most
north and west facing shores of the smaller islands. The more westerly
direction of this swell will allow enough energy into the Kona
coast of the Big Island to include those west facing shores as
well.

HIZ001>003-006>008-012-013-017-019-020-031415-
/O.UPG.PHFO.SU.Y.0008.000000T0000Z-180203T1600Z/
/O.NEW.PHFO.SU.W.0003.180203T0113Z-180205T0400Z/
Niihau-Kauai Windward-Kauai Leeward-Waianae Coast-
Oahu North Shore-Oahu Koolau-Molokai Windward-Molokai Leeward-
Maui Windward West-Maui Central Valley-Windward Haleakala-
313 PM HST Fri Feb 2 2018

...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST SUNDAY...

The National Weather Service in Honolulu has issued a High Surf
Warning, which is in effect until 6 PM HST Sunday. The High Surf
Advisory is no longer in effect. 

* SURF...Along north and west facing shores of Niihau and Kauai,
  and north facing shores of Oahu and Maui, 20 to 30 feet. Along
  west facing shores of Oahu and Molokai, 15 to 20 feet. 

* TIMING...Rising tonight, peaking Saturday, then slowly declining 
  Sunday.

* IMPACTS...Very High...Expect ocean water surging and sweeping 
  across beaches, coastal benches, and lava flows creating the 
  potential for impacts to coastal properties and infrastructure, 
  including roadways. Powerful longshore and rip currents will be 
  present at most beaches. Large breaking waves and strong 
  currents may impact harbor entrances and channels causing 
  challenging boat handling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous. 

&&

$$

HIZ023-026-031415-
/O.NEW.PHFO.SU.W.0003.180203T1600Z-180205T0400Z/
Kona-Kohala-
313 PM HST Fri Feb 2 2018

...HIGH SURF WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 PM HST
SUNDAY...

The National Weather Service in Honolulu has issued a High Surf
Warning, which is in effect from 6 AM Saturday to 6 PM HST
Sunday. 

* SURF...Along west facing shores of the Big Island, 12 to 15
  feet.

* TIMING...Rising tonight, peaking Saturday, then slowly declining
  Sunday.

* IMPACTS...Very High...Expect ocean water surging and sweeping
  across beaches, coastal benches, and lava flows creating the
  potential for impacts to coastal properties and infrastructure,
  including roadways. Powerful longshore and rip currents will be
  present at most beaches. Large breaking waves and strong
  currents may impact harbor entrances and channels causing
  challenging boat handling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$
5 follow-up statements
073 
WHHW40 PHFO 030122 CCA
CFWHFO

Coastal Hazard Message...CORRECTED
National Weather Service Honolulu HI
322 PM HST Fri Feb 2 2018

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU 
KAUAI OAHU AND MOLOKAI...NORTH FACING SHORES OF MAUI AND WEST
FACING SHORES OF THE BIG ISLAND...

.A new and very large northwest swell is expected to arrive this 
evening and boost surf back well above warning level for most
north and west facing shores of the smaller islands. The more westerly
direction of this swell will allow enough energy into the Kona
coast of the Big Island to include those west facing shores as
well.

HIZ001>003-006>008-012-013-017-019-020-031415-
/O.UPG.PHFO.SU.Y.0008.000000T0000Z-180203T1600Z/
/O.COR.PHFO.SU.W.0003.180203T0122Z-180205T0400Z/
Niihau-Kauai Windward-Kauai Leeward-Waianae Coast-
Oahu North Shore-Oahu Koolau-Molokai Windward-Molokai Leeward-
Maui Windward West-Maui Central Valley-Windward Haleakala-
322 PM HST Fri Feb 2 2018

...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST SUNDAY...

The National Weather Service in Honolulu has issued a High Surf
Warning, which is in effect until 6 PM HST Sunday. The High Surf
Advisory is no longer in effect. 

* SURF...Along north and west facing shores of Niihau and Kauai,
  and north facing shores of Oahu, Molokai, and Maui, 20 to 30 
  feet. Along west facing shores of Oahu and Molokai, 15 to 20 
  feet. 

* TIMING...Rising tonight, peaking Saturday, then slowly declining 
  Sunday.

* IMPACTS...Very High...Expect ocean water surging and sweeping 
  across beaches, coastal benches, and lava flows creating the 
  potential for impacts to coastal properties and infrastructure, 
  including roadways. Powerful longshore and rip currents will be 
  present at most beaches. Large breaking waves and strong 
  currents may impact harbor entrances and channels causing 
  challenging boat handling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous. 

&&

$$

HIZ023-026-031415-
/O.NEW.PHFO.SU.W.0003.180203T1600Z-180205T0400Z/
Kona-Kohala-
322 PM HST Fri Feb 2 2018

...HIGH SURF WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 PM HST
SUNDAY...

The National Weather Service in Honolulu has issued a High Surf
Warning, which is in effect from 6 AM Saturday to 6 PM HST
Sunday. 

* SURF...Along west facing shores of the Big Island, 12 to 15
  feet.

* TIMING...Rising tonight, peaking Saturday, then slowly declining
  Sunday.

* IMPACTS...Very High...Expect ocean water surging and sweeping
  across beaches, coastal benches, and lava flows creating the
  potential for impacts to coastal properties and infrastructure,
  including roadways. Powerful longshore and rip currents will be
  present at most beaches. Large breaking waves and strong
  currents may impact harbor entrances and channels causing
  challenging boat handling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$
402 
WHHW40 PHFO 031317
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
317 AM HST Sat Feb 3 2018

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI...NORTH FACING SHORES OF MAUI AND WEST
FACING SHORES OF THE BIG ISLAND...

.A very large northwest swell will boost surf well above warning 
level for most north and west facing shores of the smaller 
islands. The westerly direction of this swell will allow enough 
energy into the Kona coast of the Big Island to include those west
facing shores as well.

HIZ023-026-040230-
/O.EXT.PHFO.SU.W.0003.180203T1317Z-180205T0400Z/
Kona-Kohala-
317 AM HST Sat Feb 3 2018

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

* SURF...Along west facing shores of the Big Island, 12 to 15 
  feet. 

* TIMING...Through Sunday. 

* IMPACTS...Very High...Expect ocean water surging and sweeping 
  across beaches, coastal benches, and lava flows creating the 
  potential for impacts to coastal properties and 
  infrastructure, including roadways. Powerful longshore and rip 
  currents will be present at most beaches. Large breaking waves 
  and strong currents may impact harbor entrances and channels 
  causing challenging boat handling. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$

HIZ001>003-006>008-012-013-017-019-020-040230-
/O.CON.PHFO.SU.W.0003.000000T0000Z-180205T0400Z/
Niihau-Kauai Windward-Kauai Leeward-Waianae Coast-
Oahu North Shore-Oahu Koolau-Molokai Windward-Molokai Leeward-
Maui Windward West-Maui Central Valley-Windward Haleakala-
317 AM HST Sat Feb 3 2018

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* SURF...Along north and west facing shores of Niihau and Kauai,
  and north facing shores of Oahu, Molokai, and Maui, 20 to 30
  feet today, decreasing to 15 to 20 feet late Sunday. Along west
  facing shores of Oahu and Molokai, 15 to 20 feet today,
  decreasing to 10 to 15 feet late Sunday.

* TIMING...Through Sunday. 

* IMPACTS...Very High...Expect ocean water surging and sweeping 
  across beaches, coastal benches, and lava flows creating the 
  potential for impacts to coastal properties and 
  infrastructure, including roadways. Powerful longshore and rip 
  currents will be present at most beaches. Large breaking waves 
  and strong currents may impact harbor entrances and channels 
  causing challenging boat handling. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous.

&&

$$
160 
WHHW40 PHFO 040157
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
357 PM HST Sat Feb 3 2018

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI...NORTH FACING SHORES OF MAUI...AND WEST 
FACING SHORES OF THE BIG ISLAND...

.A very large northwest swell will continue to diminish through
Sunday, but surf will remain at warning levels for most north and
west facing shores of the smaller islands. The westerly direction
of this swell will allow enough energy into the Kona coast of the
Big Island to include those west facing shores as well.

HIZ001>003-006>008-012-013-017-019-020-041500-
/O.CON.PHFO.SU.W.0003.000000T0000Z-180205T0400Z/
Niihau-Kauai Windward-Kauai Leeward-Waianae Coast-
Oahu North Shore-Oahu Koolau-Molokai Windward-Molokai Leeward-
Maui Windward West-Maui Central Valley-Windward Haleakala-
357 PM HST Sat Feb 3 2018

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* SURF...Along north and west facing shores of Niihau and Kauai,
  and north facing shores of Oahu, Molokai, and Maui, 20 to 25
  feet tonight, decreasing to 15 to 20 feet late Sunday. Along
  west facing shores of Oahu and Molokai, 15 to 20 feet tonight, 
  decreasing to 10 to 15 feet late Sunday. 

* TIMING...Through Sunday.

* IMPACTS...Very High...Expect ocean water surging and sweeping 
  across beaches, coastal benches, and lava flows creating the 
  potential for impacts to coastal properties and 
  infrastructure, including roadways. Powerful longshore and rip 
  currents will be present at most beaches. Large breaking waves 
  and strong currents may impact harbor entrances and channels 
  causing challenging boat handling. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous.

&&

$$

HIZ023-026-041500-
/O.CON.PHFO.SU.W.0003.000000T0000Z-180205T0400Z/
Kona-Kohala-
357 PM HST Sat Feb 3 2018

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* SURF...Along west facing shores of the Big Island, 12 to 15 
  feet. 

* TIMING...Through Sunday.

* IMPACTS...Very High...Expect ocean water surging and sweeping 
  across beaches, coastal benches, and lava flows creating the 
  potential for impacts to coastal properties and 
  infrastructure, including roadways. Powerful longshore and rip 
  currents will be present at most beaches. Large breaking waves 
  and strong currents may impact harbor entrances and channels 
  causing challenging boat handling. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$
539 
WHHW40 PHFO 041327
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
327 AM HST Sun Feb 4 2018

...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND...

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU 
KAUAI OAHU AND MOLOKAI...AND NORTH FACING SHORES OF MAUI...

.A very large northwest swell will continue to diminish through
the day today, but surf will remain at advisory levels for most 
north and west facing shores of the smaller islands and at warning
levels for west facing shores of the Big island. 

HIZ001>003-006>008-012-013-017-019-020-050230-
/O.CAN.PHFO.SU.W.0003.000000T0000Z-180205T0400Z/
/O.NEW.PHFO.SU.Y.0009.180204T1327Z-180205T0400Z/
Niihau-Kauai Windward-Kauai Leeward-Waianae Coast-
Oahu North Shore-Oahu Koolau-Molokai Windward-Molokai Leeward-
Maui Windward West-Maui Central Valley-Windward Haleakala-
327 AM HST Sun Feb 4 2018

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...
...HIGH SURF WARNING IS CANCELLED...

The National Weather Service in Honolulu has issued a High Surf
Advisory, which is in effect until 6 PM HST this evening. The
High Surf Warning has been cancelled. 

* SURF...Along north and west facing shores of Niihau and Kauai,
  and north facing shores of Oahu, Molokai, and Maui, 18 to 24
  feet today, decreasing to 10 to 14 feet tonight. Along west
  facing shores of Oahu and Molokai, 12 to 18 feet today,
  decreasing to 6 to 10 feet tonight. 

* TIMING...Through this afternoon.

* IMPACTS...Moderate...Expect strong breaking waves, shore break,
  and strong longshore and rip currents making swimming difficult
  and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$

HIZ023-026-050230-
/O.CON.PHFO.SU.W.0003.000000T0000Z-180205T0400Z/
Kona-Kohala-
327 AM HST Sun Feb 4 2018

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* SURF...Along west facing shores of the Big Island, 8 to 12 feet. 

* TIMING...Through this afternoon.

* IMPACTS...Very High...Expect ocean water surging and sweeping
  across beaches, coastal benches, and lava flows creating the
  potential for impacts to coastal properties and infrastructure,
  including vulnerable coastal roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$
067 
WHHW40 PHFO 050135
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
335 PM HST Sun Feb 4 2018

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI...NORTH FACING SHORES OF MAUI AND WEST
FACING SHORES OF THE BIG ISLAND...

.A large northwest swell will continue to diminish, but surf will
remain around advisory levels for most north and west facing 
shores of the smaller islands and has dropped to advisory level
for west facing shores of the Big Island.

HIZ023-026-051445-
/O.CAN.PHFO.SU.W.0003.000000T0000Z-180205T0400Z/
/O.EXB.PHFO.SU.Y.0009.000000T0000Z-180205T1600Z/
Kona-Kohala-
335 PM HST Sun Feb 4 2018

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY...
...HIGH SURF WARNING IS CANCELLED...

The National Weather Service in Honolulu has issued a High Surf
Advisory, which is in effect until 6 AM HST Monday. The High Surf
Warning has been cancelled. 

* SURF...Along west facing shores, 6 to 10 feet tonight.

* TIMING...Through tonight.

* IMPACTS...Moderate...Expect strong breaking waves, shore 
  break, and strong longshore and rip currents making swimming 
  difficult and dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$

HIZ001>003-006>008-012-013-017-019-020-051445-
/O.EXT.PHFO.SU.Y.0009.000000T0000Z-180205T1600Z/
Niihau-Kauai Windward-Kauai Leeward-Waianae Coast-
Oahu North Shore-Oahu Koolau-Molokai Windward-Molokai Leeward-
Maui Windward West-Maui Central Valley-Windward Haleakala-
335 PM HST Sun Feb 4 2018

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

* SURF...Along north and west facing shores of Niihau and Kauai,
  and north facing shores of Oahu, Molokai, and Maui, 12 to 18
  feet tonight. Along west facing shores of Oahu and Molokai, 10
  to 14 feet tonight. 

* TIMING...Through tonight.

* IMPACTS...Moderate...Expect strong breaking waves, shore 
  break, and strong longshore and rip currents making swimming 
  difficult and dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Feb 2, 11:42 AM HST, 3 hours 31 minutes earlier.

Area forecast discussion, Feb 2, 11:42 AM HST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
1142 AM HST Fri Feb 2 2018

.UPDATE...
Winds at the Big Island Summits have been trending down, but
remain at advisory levels. As such the High Wind Warning was
cancelled and a Wind Advisory put up. Anticipate the trend to
continue with winds falling below advisory levels by this evening.

&&

.SYNOPSIS...
Warm and muggy conditions, with light to moderate southerly winds
will hold in place through the weekend. Periods of heavy showers
will remain possible each day, especially over the northwest
islands. A strong upper trough and cold front will approach from
the northwest, and slowly move down the island chain Sunday night
through midweek. This will bring widespread showers and the
potential for thunderstorms.

&&

.PREV DISCUSSION.../ISSUED 1014 AM Feb 2/

The forecast was updated earlier to expand thunderstorms over the
northwest waters, and extend the area through this afternoon. The
forecast currently contains the possibility for thunderstorms over
the area west of Molokai. Kauai and Niihau are expected to remain
in an unstable airmass through the weekend, and as such we have
extended the Flash Flood Watch for those areas through Sunday
afternoon. These areas will see the lowest chance for rain tonight
and tomorrow morning. The Flash Flood Watch continues through this
afternoon for Oahu. With the upper level focus shifting to the
west a bit tonight, feel the timing on this watch remains good.

A low pressure system remains about 1400 miles north-northwest of
Kauai. The models show this low lifting to the north, and being
replaced by another low over the next 24 hours. Another low
develops about 1400 miles north of Kauai Saturday night, and lifts
north. Meanwhile a dying cold front to the northwest of Kauai is
expected to dissipate today. The moisture band over the smaller
islands is expected to shift a bit to the west tonight. As the new
low develops tomorrow, so to will another cold front that will
move towards the islands Saturday night, reinforcing the existing
moisture band, and moving both features over the islands Sunday,
where they will persist through midweek.

The instability indices show a lull in the activity tonight and
tomorrow morning. Current indicators seem to point to an increase
in the instability Sunday night into Monday as the front
approaches. Cold upper temperatures, combined with the moisture
and the lift from the front could once again spark some
thunderstorm activity, producing heavy showers, and some gusty
winds. The instability looks to persist into midweek, but will
need to monitor future runs to see how things pan out.

&&

.AVIATION...

Moist southerly flow will continue across the state today and
tonight, ahead of a stalled front located to our northwest. MVFR
ceilings and mountain obscuration remain quite extensive across
the western half of the state. AIRMET Sierra is in effect for
mountain obscurations for Kauai, Oahu and Molokai and AIRMET
Sierra for IFR conditions is in effect for Lanai. Mountain
obscurations, reduced visibility and low ceilings within showers
will likely remain a concern for the western parts of the state
through tonight. VFR conditions should prevail across Maui and
the Big Island, with just isolated showers and/or MVFR ceilings
possible.

&&

.MARINE...
A High Surf Advisory (HSA) is in effect through tonight for most
north and west facing shores on the smaller islands. The current
northwest swell has been subsiding after peaking around noon
yesterday. Surf may drop below advisory levels briefly today, but
a new northwest swell will build in later today. The new swell
will be larger, with a longer period, and a more westerly
direction. Surf may build above warning levels on north and west
facing shores of the smaller islands tonight, and the swell will
likely reach the Kona coast of the Big Island for warning level
surf as well. Surf will likely remain above the advisory
threshold through Monday. The persistent north and east swells are
both slowly subsiding and will fade out overnight.

A Small Craft Advisory (SCA) is in effect for most coastal
waters. A large northwest swell has been producing combined seas
above the 10 foot SCA threshold in many areas. The new northwest
swell will spread southeast over the coastal waters this evening,
boosting seas even higher. A trough to the west and a ridge to
the east will combine to produce southerly winds over the Hawaiian
coastal waters through the weekend, reaching the 25 knot SCA
threshold in some areas around the Big Island.

A deep trough aloft is making the atmosphere quite unstable, so
thunderstorms are expected over the coastal and offshore waters
through the weekend. Some of these thunderstorms could produce
dangerous lightning, strong winds and small hail. Marine Weather
Statements or Special Marine Warnings may be needed at times.

A new, strong front is expected to move into the offshore waters
from the northwest Sunday and reach the coastal waters Sunday
night. The front is forecast to stall over the central coastal
waters and weaken to a trough early next week.

See the latest Collaborative Surf Discussion for more information
on swells and surf.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 6 PM HST this evening for Oahu.

Flash Flood Watch through Sunday afternoon for Niihau-Kauai.

High Surf Advisory until 6 AM HST Saturday for Niihau-Kauai
Windward-Kauai Leeward-Waianae Coast-Oahu North Shore-Oahu
Koolau-Molokai-Maui Windward West-Maui Central Valley-Windward
Haleakala.

Wind Advisory until 6 PM HST this evening for Big Island Summits.

Small Craft Advisory until 6 PM HST Sunday for all Hawaiian
waters except Maalaea Bay-

&&

DISCUSSION...M Ballard
AVIATION...Foster/Chevalier
MARINE...TS

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 7:59 PM HSTAreal Flood AdvisoryHFOHonolulu3 hr
Feb 3, 1:40 AM HSTSpecial Marine WarningHFO110 min
Feb 3, 3:25 AM HSTSpecial Marine WarningHFO110 min
Feb 3, 4:03 AM HSTSpecial Weather StatementHFOKauai87 min

Nearby

High Surf Warnings in Hawaii, 2018Every high surf warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.